MAUDE Adverse Event Report: CURE MEDICAL LLC CURE MALE ULTRA; URINARY CATHETER

CURE MEDICAL LLC CURE MALE ULTRA; URINARY CATHETER
Model Number ULTRA M16C
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Microbial Contamination of Device (2303)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient (user) reported he contracted a urinary tract infection (uti).He reported he thinks he got a uti due to the device packaging being difficult for him to open.It only tore half way across the top so he had difficulty getting the catheter out.As a result, he thinks he had to touch the catheter more than usual, thereby possibly contaminating the catheter in the process.His doctor prescribed nitrofurantoin (100mg, 3 x day) for 10 days.He took the medication and recovered completely.

Brand Name
CURE MALE ULTRA
Common Device Name
URINARY CATHETER
Manufacturer (Section D)
CURE MEDICAL LLC
3471 via lido, #211
newport beach CA 92663
MDR Report Key7858171
Report Number3005471919-2018-00027
Device Sequence Number19167047
Product Code KOD
UDI-Device Identifier00815947021120
UDI-Public(01)00815947021120(17)200928(10)171005-3(241)ULTRAM16C
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/28/2020
Device Model NumberULTRA M16C
Device Catalogue NumberULTRA M16C
Device Lot Number171005-3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient Weight75